MedCapsules Forum
What causes the hormonal swings when coming off birth control or estrogen replacement - Printable Version

+- MedCapsules Forum (http://medcapsules.com/forum)
+-- Forum: Main Lobby (/forumdisplay.php?fid=1)
+--- Forum: Holistic Medical Topics (/forumdisplay.php?fid=18)
+---- Forum: Female Health (/forumdisplay.php?fid=198)
+---- Thread: What causes the hormonal swings when coming off birth control or estrogen replacement (/showthread.php?tid=2984)



What causes the hormonal swings when coming off birth control or estrogen replacement - James - 07-10-2012 11:09 AM

Birth control pills and estrogen replacement therapies have a number of side effects and can really screw with the hormonal system as they atrophy glands to compensate for the higher hormone levels.

When women come off of these hormones suddenly there is a big drop in hormone levels since they atrophied the glands that produce these hormones and from the sudden lack of externally provided hormones.

Since the hormone producing glands are atrophied this leaves the body in a bind with a severe lack of hormones and an inability to produce sufficient levels of these hormones. As a result the body tends to overcompensate with hormone production initially to make up for the hormone deficit. In this process though the body tends to create excess hormones as the glands start to come back from atrophy. In response production of hormones again drop drastically in compensation and the cycle continues.

These are the swings experienced after coming off of birth control or hormone replacement. Eventually the swings decline and will usually stop after time as the body gets itself back in to balance.